MAUDE Adverse Event Report: COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY

COOK INC FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS; FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Model Number G34874
Medical Device Problem Code Peeled/Delaminated (1454)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/10/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, during a ureteroscopic lithotripsy, the sheath in a flexor parallel ureteral access sheath and dilators set delaminated.The device was used to facilitate the advancement of a ngage nitinol stone extractor for stone extraction.During removal of stones, "suspicious strings" were seen coming from the flexor sheath.All strings were removed, and a new device of the same type was opened to successfully complete the procedure.The patient was not injured, and no follow-up will be required.
 
Event or Problem Description
No new patient or event information since the last report was submitted.
 
Additional Manufacturer Narrative
Event summary cook was informed of an incident involving a flexor parallel ureteral access sheath and dilators.It was reported that during the stone removal process of the case by the aid of an ngage stone extractor, suspicious strings were seen, and hcps suspected it is coming from the flexor sheath during a ursl procedure.All strings were removed after opening a new flexor sheath and the case completed successfully.The patient reportedly experienced no harm as a result of the issue.Investigation ¿ evaluation a visual inspection of the returned device was conducted.A document-based investigation was also performed including a review of complaint history, device history record, and quality control data.Only the sheath was returned.The sheath was severely bowed 24.5cm from the distal tip.There was white debris noted on the external part of the device, likely from the activated coating.Strings were not noted during investigation, however, it is possible the delamination occurred inside the sheath and is no longer visible.The inside of the sheath has been scraped by an instrument of undetermined origin causing delamination of the inner lining.A review of the device history record (dhr) found no non-conformances related to the reported failure mode.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other related complaints from the lot have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.A review of complaint history records shows no other complaints associated with the complaint device lot.Only the sheath component of the device was returned.A visual inspection observed a small amount of white debris on the sheath, which was likely small amounts of aq coating.It is possible the coating was the "strings" reported by the user, but as the amount of coating was small and did not have a string like appearance, it was determined it was unlikely this was the source of the strings.It is also possible that delamination occurred inside the sheath from contact with an unknown instrument or other device used during the procedure, but this could not be confirmed.The was not enough evidence/information available to determine the cause of the issue.Per the quality engineering risk assessment, no further action is warranted.Cook medical will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
FLEXOR PARALLEL URETERAL ACCESS SHEATH AND DILATORS
Common Device Name
FED ENDOSCOPIC ACCESS OVERTUBE/GASTROENTEROLOGY-UROLOGY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key11856934
Report Number1820334-2021-01374
Device Sequence Number3846417
Product Code FED
UDI-Device Identifier00827002348745
UDI-Public(01)00827002348745(17)230804(10)13345995
Combination Product (Y/N)N
PMA/510(K) Number
K172217
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/04/2023
Device Model NumberG34874
Device Catalogue NumberFUS-107045-P
Device Lot Number13345995
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2021
Initial Date Received by Manufacturer 05/10/2021
Supplement Date Received by Manufacturer06/30/2021
Initial Report FDA Received Date05/20/2021
Supplement Report FDA Received Date07/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1